COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 3rd May 2020. As a result, our offices will now be closed till 3rd May 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804


Print ISSN:-2393-9079

Online ISSN:-2393-9087

CODEN : IJPPTK

Current Issue

Year 2020

Volume: 7 , Issue: 1

Article Access statistics

Viewed: 714

Emailed: 0

PDF Downloaded: 223

Indian Journal of Pharmacy and Pharmacology


A retrospective study to determine adverse effects of anti-retroviral agents in tertiary care hospital in Central India


Full Text PDF Share on Facebook Share on Twitter


Author Details : Vikas S. Sharma, Vijay M. Motghare, Ganesh N. Dakhale, Sonali A. Pimpalkhate, Chaitali S. Bajait

Volume : 4, Issue : 3, Year : 2017

Article Page : 147-152


Suggest article by email


Abstract

Introduction: The introduction of Highly Active Anti-retroviral Therapy (HAART) has led to significant reduction in AIDS related morbidity & mortality. The majority of drugs available today are costly & have serious adverse effects, undesirable drug interactions & have to be taken lifelong. Though Anti-retroviral Therapy (ART) has increased lifespan of HIV positive patients, adverse drug reactions (ADRs) of this therapy still remains a major concern.
Objective: To collect demographic details & to assess incidence & causality of ADRs in HIV positive patients receiving ART.
Materials and Method: A retrospective observational study was carried out for a period of 18 months (1st January 2014 to 30th June 2015) at Government Medical College & Hospital, Nagpur. The ADRs reported by physician were collected, analysed & causality assessment was done.
Result: Out of 85 patients evaluated, 58 (68.3%) were females. ADRs reported were rash (40.6%), anemia (26.0%), nausea (16.7%), dizziness (6.3%), vomiting (5.2%), gastritis (3.2%), Steven Johnson Syndrome (1.0%) & diarrhoea (1.0%). Out of 96 ADRs reported, 39 (40.6%) were related to skin. Use of Zidovudine + Lamivudine + Nevirapine regimen reported majority of ADRs. Sixty one (67%) regimens were dechallenged, 29 (31.9%) regimens were continued while only 1 (1.1%) regimen was rechallenged. Seventy six (79.2%) ADRs were probable & 1 (1.0%) was definite as assessed by Naranjo’s Causality Assessment Scale.
Conclusion: Rash was commonly reported ADR from ART. The findings from study suggests that there is need for intensive monitoring of ADRs in ART centre of Government Medical College & Hospital (GMCH), Nagpur.

Keywords: Anti-retroviral Therapy (ART), Adverse Drug Reactions (ADRs), Retrospective Observational Study, Causality assessment, Central India

 

How to cite : Sharma V S, Motghare V M, Dakhale G N, Pimpalkhate S A, Bajait C S, A retrospective study to determine adverse effects of anti-retroviral agents in tertiary care hospital in Central India. Indian J Pharm Pharmacol 2017;4(3):147-152

Copyright © 2017 by author(s) and Indian J Pharm Pharmacol. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC-BY-NC 4.0) (creativecommons.org)